# SDR CA001030013

- Difficulty date: October 18, 2000
- Submitted: November 2, 2000
- Operation: Air carrier
- Make and model: Pilats PC1245
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 9696781505
- Condition: Failed
- Location: Cockpit Floor
- Part time: 194 hours, 137 cycles
- Component: Heating System
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100-HOUR INSPECTION, A TEST OF THE THERMAL PROTECTION SWITCH IS REQUIRED.  AN AIR BLOCKAGE TEST IS REQUIRED TO DETERMINE IF THE THERMAL SWITCH WILL STOP ELECTRICAL POWER SUPPLY TO THE FOOT HEATER.  THREE MINUTES INTO THE TEST, THE UNIT BEGAN TO SMOKE. THE TEST REQUIRES THAT THE THERMAL SWITCH  CUT POWER TO THE HEATER WITHIN THREE TO FIVE MINUTES FROM THE START OF THE TEST.  AFTER FIVE MINUTES, THE UNIT WAS HOT TO THE TOUCH, AND SMOKE CONTINUED TO COME FROMTHE UNIT.  THE TEST WAS TERMINATED.  A NEW FOOT WARMER WAS ORDERED AND THE SYSTEM WAS PLACARDED; NOT FOR USE, AND THE CIRCUIT BREAKER WAS PULLED.  (X)
